Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 9, 1996, 2:42 PM CDT for Woodford County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 1996, 2:42 PM CDT (19:42 UTC)
- Expired
- May 9, 1996, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 091943 SVRSPI ILC203-092030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 242 PM CDT THU MAY 9 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...WOODFORD COUNTY AT 240 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CROSSING THE ILLINOIS RIVER NEAR SPRING BAY...10 MILES NORTHEAST OF PEORIA. THIS STORM IS MOVING EAST AT 30 MPH. TOWNS IN THE PATH OF THIS STORM ARE METAMORA...EUREKA AND ROANOKE. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:57 PM CDT, 45 minutes earlier.
Area forecast discussion, May 9, 1:57 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 155 PM CDT THU MAY 9 1996 NO TIME FOR A DISCUSSION. WATCH BOX AND FLOODING CONTS ATTM. SPECIAL 18Z SOUNDING SHOWED LI'S -3 AT ILX. SFC DEWPTS IN THE MID 60S ACROSS CWA. RWS/TRWS COULD FURTHER AGREVATE FLOODING IN CWA SO CONT FFA FOR CEN IL. PIA 62/70 +6 SPI 63/75 +5 DEC 62/75 85 CMI 61/75 55 SERN IL 65/78 33 KETCHAM
In the hours before
Special weather statement, May 9, 11:13 AM CDT, 3 hours 29 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT THU MAY 9 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: KNOX...STARK...MARSHALL...FULTON...PEORIA...WOODFORD...TAZEWELL... MCLEAN...SCHUYLER...MASON...CASS...MENARD...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...CHRISTIAN...SHELBY...PIATT... MOULTRIE...CHAMPAIGN...VERMILION...DOUGLAS...COLES...EDGAR... CUMBERLAND...CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY... RICHLAND...LAWRENCE SYNOPSIS: THE STATIONARY FRONT LOCATED ACROSS SOUTHERN IOWA WILL PROVIDE THE FOCUS FOR A WARM AND UNSTABLE AIRMASS TO DEVELOP THUNDERSTORMS THAT WILL MOVE EAST INTO ILLINOIS THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK THAT SOME OF THESE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER THIS AFTERNOON AND TONIGHT...SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFNTERNOON AND TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 45 min |
| May 9, 2:38 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.